Acute pneumonitis secondary to subcutaneous silicone injection
Priya Gopie, Sateesh Sakhamuri, Anu Sharma, Sanjeev Solomon, Surujpal Teelucksingh
Clinical Medical Sciences, University of the West Indies, St Augustine, Trinidad
Abstract: Following silicone injection, end organ toxicity can occur. To our knowledge this report documents the first case of silicone embolization in the Caribbean and serves to highlight an emergent danger associated with its illicit use for cosmetic purposes in this region.
Keywords: silicone, silicone embolism, silicone pneumonitis, alveolar hemorrhage, pneumonitis
© 2011 The Author(s). This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.